Alert archive / Oregon / Red Flag Warnings in 2017
Red Flag Warning 9, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Jul 14, 2017, 1:48 PM PDT. It took effect at Jul 15, 2017, 12:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2017, 1:48 PM PDT (20:48 UTC)
- In effect from
- Jul 15, 2017, 12:00 PM PDT
- Expired
- Jul 15, 2017, 9:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Pendleton, OR
The text
As transmitted.
111 WWUS86 KPDT 142048 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 148 PM PDT Fri Jul 14 2017 ...SCATTERED THUNDERSTORMS EXPECTED TONIGHT AND SATURDAY MORNING IN PORTIONS OF EASTERN OREGON AND SOUTHEAST WASHINGTON... ...STRONG WINDS AND VERY LOW RELATIVE HUMIDITY VALUES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS SATURDAY AFTERNOON AND EVENING... .Mid level moisture and associated instability will move across eastern Oregon and southeast Washington tonight and Saturday morning. Weak disturbances embedded in the southerly flow will bring the potential for scattered thunderstorms in fire weather zones 640, 641, 642, 643, 644, 645 and eastern 675. The thunderstorm activity is expected to peak during the overnight and early morning hours, as elevated instability lingers.These high based storms will bring little if any precipitation and gusty outflow winds. Lightning Activity Levels of 3 and 6 are expected in the warning area. The thunderstorm potential quickly moves east and out of the area prior to midday Saturday. Gusty westerly winds then develop for most locations west of the Blue Mountains Saturday afternoon and evening. These gusty winds will combine with very low humidity values to create critical fire weather conditions. ORZ640-641-WAZ641-675-150600- /O.NEW.KPDT.FW.W.0008.170715T0300Z-170715T1800Z/ /O.NEW.KPDT.FW.W.0009.170715T1900Z-170716T0400Z/ Central Mountains of Oregon-Lower Columbia Basin of Oregon- Lower Columbia Basin of Washington- Eastern Washington Southern Columbia Basin- 148 PM PDT Fri Jul 14 2017 ...RED FLAG WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 640, 641 AND 675... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM PDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 640, 641, AND 675... The National Weather Service in Pendleton has issued a Red Flag Warning, which is in effect from 8 PM this evening to 11 AM PDT Saturday. A Red Flag Warning has also been issued from noon to 9 PM PDT Saturday. * AFFECTED AREA...Oregon fire weather zones 640, 641. Washington fire weather zones 641 and 675. * TIMING...Scattered dry thunderstorms are expected to develop during the late evening and overnight hours. Dry thunderstorms may linger into Saturday morning for parts of the warning area. Gusty westerly winds will increase Saturday afternoon and into Saturday evening behind a cold front. * WIND...Westerly winds increasing to 15 to 25 mph Saturday afternoon and evening. Gusty and erratic outflow winds are also possible tonight and Saturday morning near thunderstorms. * HUMIDITY...Afternoon humidity values between 12 to 20 percent. * LIGHTNING ACTIVITY...LAL 3 and LAL 6 is expected across parts of the warning area tonight and Saturday morning. Thunderstorms will move east, and out of the area by Saturday afternoon. * PRECIPITATION...Most storms will be dry or nearly dry, with precipitation amounts under a tenth of an inch. * IMPACTS...Cloud to ground lightning strikes may create new fire starts. Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...lightning...low relative humidity...and hot temperatures can contribute to extreme fire behavior. && $$ ORZ642>645-WAZ643-645-150600- /O.UPG.KPDT.FW.A.0005.170715T0000Z-170715T1200Z/ /O.NEW.KPDT.FW.W.0008.170715T0300Z-170715T1800Z/ Southern Blue and Strawberry Mountains- Northern Blue Mountains of Oregon-Central Blue Mountains- Wallowa District-Blue Mountains of Washington-Asotin County- 148 PM PDT Fri Jul 14 2017 ...RED FLAG WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT SATURDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 642, 643, 644, AND 645... The National Weather Service in Pendleton has issued a Red Flag Warning, which is in effect from 8 PM this evening to 11 AM PDT Saturday. The Fire Weather Watch is no longer in effect. * TIMING...Isolated to scattered thunderstorms will develop late this evening, overnight and into Saturday morning. * LIGHTNING ACTIVITY...LAL levels 3 and LAL 6 are expected within the warning area. * PRECIPITATION...Most storms will be dry or nearly dry, with precipitation amounts under a tenth of an inch. * IMPACTS...Cloud to ground lightning strikes may create new fire starts. Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ORZ639-WAZ639-150600- /O.NEW.KPDT.FW.W.0009.170715T1900Z-170716T0400Z/ East Slopes of the Northern Oregon Cascades- East Slopes of the Southern Washington Cascades- 148 PM PDT Fri Jul 14 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM PDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 639... The National Weather Service in Pendleton has issued a Red Flag Warning, which is in effect from noon to 9 PM PDT Saturday. * AFFECTED AREA...Fire weather zone 639 in Washington and Oregon. * TIMING...Westerly winds will increase Saturday afternoon and evening behind a surface front. Humidity values will reach critical values during the afternoon and early evening hours. * WIND...West winds 15 to 25 mph, with gusts up to 35 mph in the Columbia Gorge. * HUMIDITY...19 to 29 percent. * LIGHTNING ACTIVITY...No thunderstorms expected. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and very warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
853 WWUS86 KPDT 150552 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 1052 PM PDT Fri Jul 14 2017 ...A SLIGHT CHANCE OF THUNDERSTORMS OVERNIGHT AND SATURDAY IN PORTIONS OF EASTERN OREGON AND SOUTHEAST WASHINGTON... ...BREEZY AND VERY LOW RELATIVE HUMIDITY VALUES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS SATURDAY AFTERNOON AND EVENING... .Mid level moisture and associated instability will move across eastern Oregon and southeast Washington overnight and Saturday morning. Weak disturbances embedded in the southerly flow will bring the potential for isolated thunderstorms in fire weather zones 640, 641, 642, 643, 644, 645 and eastern 675. The thunderstorm activity is expected to peak during the overnight and early morning hours, as elevated instability lingers.These high based storms will bring little if any precipitation and gusty outflow winds. Lightning Activity Levels of 3 and 6 are expected in the warning area. The thunderstorm potential quickly moves east and out of the area prior to midday Saturday. Gusty westerly winds then develop for most locations west of the Blue Mountains Saturday afternoon and evening. These gusty winds will combine with very low humidity values to create critical fire weather conditions. ORZ640-641-WAZ641-675-151600- /O.CON.KPDT.FW.W.0008.000000T0000Z-170715T1800Z/ /O.CON.KPDT.FW.W.0009.170715T1900Z-170716T0400Z/ Central Mountains of Oregon-Lower Columbia Basin of Oregon- Lower Columbia Basin of Washington- Eastern Washington Southern Columbia Basin- 1052 PM PDT Fri Jul 14 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY FOR FIRE WEATHER ZONES 640, 641 AND 675... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM PDT SATURDAY FOR FIRE WEATHER ZONES 640, 641 AND 675... The National Weather Service in Pendleton has issued a Red Flag Warning, which is in effect from 8 PM this evening to 11 AM PDT Saturday. A Red Flag Warning has also been issued from noon to 9 PM PDT Saturday. * AFFECTED AREA...Oregon fire weather zones 640, 641. Washington fire weather zones 641 and 675. * TIMING...Isolated dry thunderstorms are still possible overnight. Dry thunderstorms may linger into Saturday morning for parts of the warning area. Gusty westerly winds will increase Saturday afternoon and into Saturday evening behind a cold front. * WIND...Westerly winds increasing to 15 to 25 mph Saturday afternoon and evening. Gusty and erratic outflow winds are also possible near thunderstorms. * HUMIDITY...Afternoon humidity values between 12 to 20 percent. * LIGHTNING ACTIVITY...LAL 3 and LAL 6 is expected across parts of the warning area overnight and Saturday morning. Thunderstorms will move east, and out of the area by Saturday afternoon. * PRECIPITATION...Most storms will be dry or nearly dry, with precipitation amounts under a tenth of an inch. * IMPACTS...Cloud to ground lightning strikes may create new firestarts. Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...lightning...low relative humidity...and hot temperatures can contribute to extreme fire behavior. && $$ ORZ642>645-WAZ643-645-151600- /O.CON.KPDT.FW.W.0008.000000T0000Z-170715T1800Z/ Southern Blue and Strawberry Mountains- Northern Blue Mountains of Oregon-Central Blue Mountains- Wallowa District-Blue Mountains of Washington-Asotin County- 1052 PM PDT Fri Jul 14 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 642, 643, 644, AND 645... * TIMING...Isolated thunderstorms will be possible overnight and into Saturday morning. * LIGHTNING ACTIVITY...LAL levels 3 and LAL 6 are expected within the warning area. * PRECIPITATION...Most storms will be dry or nearly dry, with precipitation amounts under a tenth of an inch. * IMPACTS...Cloud to ground lightning strikes may create new firestarts. Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ORZ639-WAZ639-151600- /O.CON.KPDT.FW.W.0009.170715T1900Z-170716T0400Z/ East Slopes of the Northern Oregon Cascades- East Slopes of the Southern Washington Cascades- 1052 PM PDT Fri Jul 14 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM PDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 639... * AFFECTED AREA...Fire weather zone 639 in Washington and Oregon. * TIMING...Westerly winds will increase Saturday afternoon and evening behind a surface front. Humidity values will reach critical values during the afternoon and early evening hours. * WIND...West winds 15 to 25 mph, with gusts up to 35 mph in the Columbia Gorge. * HUMIDITY...19 to 29 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and very warm temperatures can contribute to extreme fire behavior. && $$
353 WWUS86 KPDT 151558 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 858 AM PDT Sat Jul 15 2017 ...ISOLATED THUNDERSTORMS CONTINUE THIS MORNING FOR PORTIONS OF EASTERN OREGON AND SOUTHEAST WASHINGTON... ...BREEZY AND VERY LOW RELATIVE HUMIDITY VALUES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING... .Weak disturbances embedded in the southerly flow are bringing isolated thunderstorms this morning over far northeast Oregon and southeast Washington. The storms are moving off to the northeast around 40 mph. The storms will mainly affect locations north and east of a Dayville---Hermiston---Hanford line. The main disturbance is forecast to move out of the forecast area by midday. There could still be a few isolated thunderstorms lingering mainly in Wallowa county during the afternoon hours. Gusty westerly winds between 15 to 25 mph then develop for most locations west of the Blue Mountains by this afternoon and evening. These gusty winds will combine with very low humidity values to create critical fire weather conditions. Afternoon humidity values are expected to be between 15 to 25 percent. ORZ640-641-WAZ641-675-151830- /O.CON.KPDT.FW.W.0008.000000T0000Z-170715T1800Z/ /O.CON.KPDT.FW.W.0009.170715T1900Z-170716T0400Z/ Central Mountains of Oregon-Lower Columbia Basin of Oregon- Lower Columbia Basin of Washington- Eastern Washington Southern Columbia Basin- 858 AM PDT Sat Jul 15 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 640, 641, AND 675... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 640, 641, 641, AND 675... * AFFECTED AREA...Fire weather zones 640, 641 and 675. * TIMING...Isolated thunderstorms will continue to affect parts of the area this morning. Gusty westerly winds will increase this afternoon and evening behind a cold front. * WIND...Westerly winds increasing to 15 to 25 mph by afternoon and evening. Gusty and erratic outflow winds are also possible near thunderstorms this morning. * HUMIDITY...Afternoon humidity values between 12 to 20 percent. * LIGHTNING ACTIVITY...LAL 3 and LAL 6 is expected across parts of the warning area this morning. Thunderstorms will move east, and out of the area by afternoon. * PRECIPITATION...Most storms will be dry or nearly dry, with precipitation amounts under a tenth of an inch. * IMPACTS...Cloud to ground lightning strikes may create new fire starts. Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...lightning...low relative humidity...and hot temperatures can contribute to extreme fire behavior. && $$ ORZ642>645-WAZ643-645-151800- /O.CON.KPDT.FW.W.0008.000000T0000Z-170715T1800Z/ Southern Blue and Strawberry Mountains- Northern Blue Mountains of Oregon-Central Blue Mountains- Wallowa District-Blue Mountains of Washington-Asotin County- 858 AM PDT Sat Jul 15 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 642, 643, 644, AND 645... * TIMING...Isolated thunderstorms will continue to affect parts of the area through late morning. * LIGHTNING ACTIVITY...LAL levels 3 and LAL 6 are expected within the warning area. * PRECIPITATION...Most storms will be dry or nearly dry, with precipitation amounts under a tenth of an inch. * IMPACTS...Cloud to ground lightning strikes may create new fire starts. Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...lightning...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ORZ639-WAZ639-151830- /O.CON.KPDT.FW.W.0009.170715T1900Z-170716T0400Z/ East Slopes of the Northern Oregon Cascades- East Slopes of the Southern Washington Cascades- 858 AM PDT Sat Jul 15 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 639 IN OREGON AND 639 IN WASHINGTON... * AFFECTED AREA...Fire weather zone 639 in Washington and Fire weather zone 639 in Oregon. * TIMING...Westerly winds will increase by early afternoon and continue through the evening, behind a surface front. Humidity values will reach critical values during the afternoon and early evening hours. * WIND...West winds 15 to 25 mph, with gusts up to 35 mph in the Columbia Gorge. * HUMIDITY...19 to 29 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and very warm temperatures can contribute to extreme fire behavior. && $$
150 WWUS86 KPDT 151801 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 1101 AM PDT Sat Jul 15 2017 ...RED FLAG WARNING FOR LIGHTNING WILL EXPIRE AT 11 AM PDT THIS MORNING... ...BREEZY AND VERY LOW RELATIVE HUMIDITY VALUES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING... .A few isolated thunderstorms may linger mainly in Wallowa county through the afternoon hours. Thunderstorm activity has moved out of the rest of the warning area. Otherwise, gusty westerly winds between 15 to 25 mph will develop for most locations west of the Blue Mountains this afternoon and evening. Gusts up to 35 mph will be possible in the Eastern Columbia Gorge during this time. These gusty winds will combine with very low humidity values to create critical fire weather conditions. Afternoon humidity values are expected to be between 15 to 25 percent...except 20 to 30 percent in the Eastern Columbia Gorge. Humidity values should gradually increase by late evening. At the same time the winds should gradually decrease overnight. ORZ640-641-WAZ641-675-160400- /O.EXP.KPDT.FW.W.0008.000000T0000Z-170715T1800Z/ /O.CON.KPDT.FW.W.0009.170715T1900Z-170716T0400Z/ Central Mountains of Oregon-Lower Columbia Basin of Oregon- Lower Columbia Basin of Washington- Eastern Washington Southern Columbia Basin- 1101 AM PDT Sat Jul 15 2017 ...RED FLAG WARNING FOR LIGHTNING WILL EXPIRE AT 11 AM PDT THIS MORNING FOR FIRE WEATHER ZONES 640, 641, AND 675... ...RED FLAG WARNING FOR WIND AND VERY LOW HUMIDITY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR FIRE WEATHER ZONES 640, 641, AND 675... * AFFECTED AREA...Fire weather zones 640, 641 and 675. * TIMING...The thunderstorm activity has now moved out of the area. Breezy to wind conditions will develop in the afternoon. Winds will peak in the late afternoon and early evening hours. * WIND...Westerly winds increasing to 15 to 25 mph by afternoon and evening. * HUMIDITY...Afternoon humidity values between 12 to 20 percent. * LIGHTNING ACTIVITY...No additional thunderstorms expected. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and hot temperatures can contribute to extreme fire behavior. && $$ ORZ642>645-WAZ643-645-151915- /O.EXP.KPDT.FW.W.0008.000000T0000Z-170715T1800Z/ Southern Blue and Strawberry Mountains- Northern Blue Mountains of Oregon-Central Blue Mountains- Wallowa District-Blue Mountains of Washington-Asotin County- 1101 AM PDT Sat Jul 15 2017 ...RED FLAG WARNING WILL EXPIRE AT 11 AM PDT THIS MORNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 642, 643, 644, AND 645... Much of the thunderstorm activity has now moved out of the area. A few isolated thunderstorms could redevelop over far eastern fire weather zone 644 and 645 through the afternoon hours. $$ ORZ639-WAZ639-160400- /O.CON.KPDT.FW.W.0009.170715T1900Z-170716T0400Z/ East Slopes of the Northern Oregon Cascades- East Slopes of the Southern Washington Cascades- 1101 AM PDT Sat Jul 15 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 639 IN OREGON AND 639 IN WASHINGTON... * AFFECTED AREA...Fire weather zone 639 in Washington and Fire weather zone 639 in Oregon. * TIMING...Westerly winds will increase by early afternoon and continue through the evening, behind a surface front. Humidity values will reach critical values during the afternoon and early evening hours. * WIND...West winds 15 to 25 mph, with gusts up to 35 mph in the Columbia Gorge. * HUMIDITY...19 to 29 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and very warm temperatures can contribute to extreme fire behavior. && $$
342 WWUS86 KPDT 160350 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 850 PM PDT Sat Jul 15 2017 ORZ639>641-WAZ639-641-675-160500- /O.EXP.KPDT.FW.W.0009.000000T0000Z-170716T0400Z/ East Slopes of the Northern Oregon Cascades- Central Mountains of Oregon-Lower Columbia Basin of Oregon- East Slopes of the Southern Washington Cascades- Lower Columbia Basin of Washington- Eastern Washington Southern Columbia Basin- 850 PM PDT Sat Jul 15 2017 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR FIRE WEATHER ZONES 639, 639, 640, 641, 641, AND 675... Winds will continue through the evening then decrease slightly overnight. Humidities are rising and no longer in the critical low ranges. However, there could still be some rapid fire growth on existing fires before the winds decrease. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Jul 14, 11:25 AM PDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 14, 11:25 AM PDT, 2 hours 23 minutes before
Area Forecast Discussion...Updated
National Weather Service Pendleton OR
1125 AM PDT Fri Jul 14 2017
Updated AVIATION Discussion
.SHORT TERM...satellite showing clear skies over the region this
morning. Should remain sunny through the day with some cumulus
developing over the mountains later in the afternoon. Expecting
high temperatures to be a few degrees warmer than yesterday with
most locations in the 90s. Winds will be lighter. Models and
satellite continue to indicate a weak disturbance moving
northward across the area tonight into Saturday with mid level
moisture and instability. Scattered thunderstorms are possible.
Larger upper level trough approaching the Pacific northwest on
Saturday will increase westerly winds during the day. 94
.AVIATION...18Z TAFs...VFR conditions will prevail through next 24
hours. Southwest flow aloft will transport some mid level moisture
to western sections and mid level clouds and instability to eastern
sections. KPDT and KALW have a very slight chance of a thunderstorm
from 07-13Z; however, confidence is too low to justify adding VCTS
to the KPDT and KALW TAFs. Elsewhere, it will be too dry and stable
for thunderstorms. Cloud bases will be SCT-BKN 13-15K ft AGL. Cannot
rule out a few high based dry thunderstorms in the Lower Columbia
Basin, but again confidence is too low to add VCTS to KPSC TAF.
Widely scattered high based thunderstorms are possible 06-18Z over
the Blue Mountains. Winds will be 5-15kt. Winds could be gusty and
erratic near any thunderstorms vicinity of KPDT and KALW overnight
tonight with gusts as much as 25 to 35 kts. Polan
&&
.FIRE WEATHER...Moisture and elevated instability is still expected
to increase late this afternoon and evening across the forecast
area. The elevated instability will linger through the overnight
hours and even into the day on Saturday for eastern areas. Weak
disturbances rotating around the ridge and ahead of the approaching
trough could initiate high based convection. The remnants of an east
Pacific tropical system currently over central California could also
increase moisture/lift overnight. Will continue with the fire
weather watch for now, and evaluate the latest high res near term
models for convective potential. Any storms that do form will likely
be dry, and fast moving. Therefore, the risk of new fire starts from
any cloud to ground lightning strikes is high in the watch area.
There is also growing concern for strong, gusty westerly winds to
develop over much of the Lower Columbia Basin, Columbia Gorge and
Central Oregon Saturday afternoon and evening. Humidity values are
also forecast to be very low, 15-25 percent, as afternoon high temps
reach the upper 80s and 90s areawide. The latest model guidance
would suggest red flag criteria could be met. Therefore, additional
fire weather headlines may be needed...and will further evaluate
with the afternoon forecast package.
&&
.PREVIOUS DISCUSSION... /issued 304 AM PDT Fri Jul 14 2017/
SHORT TERM...Today through Sunday...For the next few days a large
ridge of high pressure centered over the desert southwest will
remain over our area. An upper low and trough will remain off the
British Columbia coast today. This will keep a southwest flow over
the Pacific Northwest and it should be a sunny and warm day with
highs in the mid to upper 90s and in the mid 80s to mid 90s in
the mountains. By late this afternoon and tonight, the trough will
move closer to the coast and turn the flow more southerly. Models
show moisture being carried into the area from the south and
water vapor imagery shows a band of moisture across Central
California as well as monsoon moisture over Arizona, so it seems
probable that moisture will move into the area. Models also show
it as being at around 12000 feet as it gets here which will be
marginal for thunderstorms, but will keep a slight chance of
thunderstorms over the eastern Oregon mountains beginning this
evening and continuing through the night though coverage will
taper off to the higher mountains overnight. On Saturday, the low
will move ashore in central British Columbia and the trough will
nudge the ridge eastward. This will cool temperatures a few
degrees and the flow will turn a little to the southwest. Moisture
will be shifted east with the ridge and moisture and a slight
chance of thunderstorms will be confined mainly to the higher
mountains of eastern Oregon. Pressure gradients will tighten up
and winds will increase to 15 to 25 mph in the afternoon. Saturday
night, the moisture will progress east and out of our area with a
few showers lingering over Wallowa county Saturday night. An
almost westerly flow will develop Sunday and further cooling will
drop temperatures to the upper 70s and 80s. It should be a fair
and sunny day. Perry
LONG TERM...Sunday night through Friday...The extended forecast
will be dominated by a dry southwest flow aloft with an upper ridge
to the east and a trough well off the coast. There will be ripples
of energy moving in the flow over the forecast area from time to
time, but timing of these individual waves will be difficult. As
such can expect occasional periods of mid and high clouds. There
will also be locally breezy conditions in the eastern Columbia River
Gorge, the Kittitas Valley and possibly the Lower Columbia Basin at
times. The atmosphere will be too dry and stable to forecast any
thunderstorms or precipitation throughout the entire extended
period. Temperatures will be very warm with maximum readings mostly
above normal. As the upper ridge to the east amplifies there will be
a warming trend from near normal maximum temperatures on Monday to
about 6-8 degrees above normal on Wednesday. This puts temperatures
in the mid 80s on Monday warming to the lower to mid 90s by
Wednesday in the lower elevations and in the 70s mountains on Monday
to the lower 80s by Wednesday. Then there will be a cooling trend
for Thursday and Friday as the ridge moves a bit to the east, with
maximum temperatures back to just slightly above normal by Friday.
88
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 94 62 93 58 / 0 10 10 0
ALW 97 68 95 63 / 0 10 10 0
PSC 98 63 98 59 / 0 10 10 0
YKM 97 60 97 58 / 0 0 0 0
HRI 97 61 96 61 / 0 10 10 0
ELN 92 57 89 56 / 0 0 0 0
RDM 94 54 90 46 / 0 0 10 0
LGD 96 58 91 54 / 0 20 10 10
GCD 98 59 95 55 / 0 20 10 10
DLS 92 63 88 60 / 0 0 0 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Fire Weather Watch from 5 PM PDT this afternoon through late
tonight for ORZ642>645.
WA...Fire Weather Watch from 5 PM PDT this afternoon through late
tonight for WAZ643-645.
&&
94/99/77/83/88The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 1:48 PM PDT | Red Flag Warning | PDT | 21 hr |
Nearby
Red Flag Warnings in Oregon, 2017Red Flag Warnings in Washington, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.